MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the wire guide of cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set separated in an unknown patient in the intensive care unit.During the placement of a left subclavian central venous catheter under ultrasound guidance, the wire guide and catheter insertion was reported to be uneventful.The wire guide separated when being removed with minimal resistance.The separated wire guide was removed from the patient under fluoroscopy imaging in the catheterization laboratory.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set e1 - customer (person): postal code: 700156, phone: (b)(6) , mobile: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per additional information provided on 25may2023, the device will not be returned.A wire guide straightener was used during insertion.The wire guide was not manipulated nor withdrawn through the needle.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported by a representative of (b)(6) (india) that on (b)(6) 2023 the wire guide from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set (rpn: (b)(4); lot#: 14817951) separated.The device was required for placement of a left subclavian central venous catheter under ultrasound guidance.During the procedure, insertion of the wire guide and catheter were ¿uneventful¿.The wire guide straightener was used, and the wire was never withdrawn or manipulated through the needle.However, during wire guide removal, the wire separated.Minimal resistance was experienced.As a result, the patient required an additional procedure in the catheterization lab to remove the wire with fluoroscopic guidance.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14817951 and the related subassembly lots revealed no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.The instructions for use (ifu) c_t_rdabrm_rev4 supplied with the complaint device lot were reviewed for information related to reported failure mode.The ifu states: ¿precautions¿ left subclavian and left jugular veins should be used only when other sites are not available¿ instructions for use¿ 4.Slide the safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10 cm into vessel.If straight wire is used always advance soft, flexible end through needle hub into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ the information provided upon review of device master record, product labeling, and device history record, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible the patient¿s anatomy contributed to this failure.Its also possible the wire guide became damaged during catheter insertion.However, none of these possibilities can be confirmed without additional information and/or physical examination of the complaint device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16955802
Report Number1820334-2023-00625
Device Sequence Number3339863
Product Code FOZ
UDI-Device Identifier00827002535992
UDI-Public(01)00827002535992(17)250502(10)14817951
Combination Product (Y/N)Y
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD-P
Device Lot Number14817951
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer05/25/2023
10/18/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date05/30/2023
11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown